Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 176, NWS Wakefield, VA

September 18, 20124 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Sep 18, 2012, 3:06 PM EDT for 4 counties in Virginia. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 18, 2012, 3:06 PM EDT (19:06 UTC)
Expired
Sep 18, 2012, 3:45 PM EDT
In force
39 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Brunswick County, VA, Dinwiddie County, VA, Lunenburg County, VA, Mecklenburg County, VA

The radar

The Norfolk radar (KAKQ), 70 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 3:26 PM EDTTSTM WND DMGAlberta, VATREES DOWN AT INTERSECTION OF FLAT ROCK RD AND LITTLE MONT RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 18, 10:54 AM EDTTornado WatchSPC9 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 354 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
293 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
586 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
354 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.5
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

802 
WUUS51 KAKQ 181906
SVRAKQ
VAC025-053-111-117-181945-
/O.NEW.KAKQ.SV.W.0176.120918T1906Z-120918T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
306 PM EDT TUE SEP 18 2012

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BRUNSWICK COUNTY IN SOUTH CENTRAL VIRGINIA...
  DINWIDDIE COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN LUNENBURG COUNTY IN SOUTH CENTRAL VIRGINIA...
  NORTHEASTERN MECKLENBURG COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 345 PM EDT

* AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES NORTH OF BRODNAX...AND
  MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALBERTA AROUND 315 PM EDT.
  MCKENNEY AROUND 330 PM EDT.
  DEWITT AROUND 335 PM EDT.
  DINWIDDIE AROUND 340 PM EDT.
  SUTHERLAND AROUND 345 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
COCHRAN...DANIELTOWN...BARROWS STORE...ORDSBURG...RAWLINGS...
DARVILLS...ROCKY RUN...BUTTERWORTH...CHURCH ROAD AND FIVE FORKS.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3700 7798 3698 7793 3699 7789 3710 7789
      3717 7783 3717 7781 3720 7778 3719 7774
      3727 7761 3712 7739 3704 7739 3689 7764
      3690 7765 3668 7800 3679 7817
TIME...MOT...LOC 1906Z 220DEG 42KT 3681 7800
WIND...HAIL 60MPH <.75IN

$$

SCALORA
1 follow-up statement
050 
WWUS51 KAKQ 181930
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
330 PM EDT TUE SEP 18 2012

VAC111-117-181939-
/O.CAN.KAKQ.SV.W.0176.000000T0000Z-120918T1945Z/
LUNENBURG VA-MECKLENBURG VA-
330 PM EDT TUE SEP 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MECKLENBURG AND
SOUTHEASTERN LUNENBURG COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.

LAT...LON 3698 7793 3699 7789 3710 7789 3717 7783
      3717 7781 3720 7778 3719 7774 3727 7761
      3712 7739 3704 7739 3689 7764 3690 7765
      3674 7794 3699 7798
TIME...MOT...LOC 1929Z 220DEG 42KT 3702 7778

$$

VAC025-053-181945-
/O.CON.KAKQ.SV.W.0176.000000T0000Z-120918T1945Z/
DINWIDDIE VA-BRUNSWICK VA-
330 PM EDT TUE SEP 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BRUNSWICK AND DINWIDDIE COUNTIES UNTIL 345 PM EDT...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS 
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MCKENNEY...MOVING 
NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DEWITT AROUND 335 PM EDT.
  DINWIDDIE AROUND 340 PM EDT.
  SUTHERLAND AROUND 345 PM EDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE ROCKY
RUN...BUTTERWORTH...FORD...CENTER STAR...WALKERS...CHURCH ROAD...FIVE
FORKS AND PETERSBURG AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.

&&

LAT...LON 3698 7793 3699 7789 3710 7789 3717 7783
      3717 7781 3720 7778 3719 7774 3727 7761
      3712 7739 3704 7739 3689 7764 3690 7765
      3674 7794 3699 7798
TIME...MOT...LOC 1929Z 220DEG 42KT 3702 7778
WIND...HAIL 60MPH <.75IN

$$

SCALORA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 2:01 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Sep 18, 2:01 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
201 PM EDT TUE SEP 18 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT...AND
WILL STALL OFF THE COASTAL CAROLINAS ON WEDNESDAY. HIGH PRESSURE
WILL SLOWLY BUILD INTO THE MID ATLANTIC STATES THURSDAY AND
FRIDAY. THE NEXT COLD FRONT WILL PUSH THROUGH THE AREA LATE
SATURDAY THROUGH SATURDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
A TORNADO WATCH HAS BEEN ISSUED FOR THE ENTIRE WAKEFIELD CWA. DUE
TO 40KT+ LOW LEVEL WINDS ALONG WITH STRONG UPPER LEVEL
DYNAMICS...THERE IS A POSSIBILITY FOR ISOLATED TORNADIC
DEVELOPMENT THIS AFTN.

ISOLATED SHOWER AND THUNDERSTORM ACTIVITY AHEAD OF A COLD FRONT
WILL CONTINUE THIS AFTN AND EVENING. VAD WIND PROFILE SHOWING
40KT WINDS AT 2K FT AND 50KT WINDS AT 4K FT. SO...40 MPH WINDS
COULD MIX DOWN TO THE SURFACE WITHIN ANY STRONGER DOWNPOURS. WEAK
ROTATION HAS BEEN NOTED WITH SOME STORMS TO THE S...SO THERE
EXISTS A POSSIBILITY FOR SOME SEVERE/TORNADIC DEVELOPMENT AS THESE
STORMS MOVE N/NE.

POTENTIAL FOR SEVERE WX W/ THE APPROACH AND PASSING OF A LINE OF
STRONG THUNDERSTORMS THAT IS APPROACHING THE WESTERN PORTIONS OF
THE CWA. STRONG WINDS APPROACHING 50MPH ARE POSSIBLE WITH THIS
LINE. IF ANY STRENGTHENING OCCURS WITH THE LINE...WINDS UP TO 60
MPH AND/OR ISOLATED TORNADOES MAY BE POSSIBLE. THE LINE IS MOVING
VERY QUICKLY TO THE EAST DUE TO 55KT MID LEVEL WINDS. EXPECT THE
LINE TO BE THROUGH THE AREA BY 00Z WED. SEVERE CHANCES DIMINISH AT
THIS POINT BUT RAIN CHANCES LINGER THROUGH THE OVERNIGHT WITH THE
PASSAGE OF THE COLD FRONT AS UPR JET DYNAMICS REMAIN FAVORABLE.

OUTSIDE OF ANY PRECIP...ALL AREAS WILL REMAIN BREEZY W/ GUSTS TO 30-40
MPH...DUE TO STRONG SFC PRESSURE GRADIENT AND DEEPENING SFC LOW
ACRS WV MOVING N.

HIGHS TODAY...TEMPS WERE LOWERED ACROSS THE AREA FOR TODAY AS
CLODS CONTINUE TO HANG AROUND AND RAIN COOLED AIR PREVENTS ANY
FURTHER WARMING, MID MID 70S FOR MOST AREAS WITH TEMPS AROUND 80
TO THE SE. LOWS IN THE UPR 50S/60 FAR NW TO AROUND 70 FAR SE.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
THE MAIN FRONT DOES NOT PUSH OFFSHORE UNTIL 12Z WED ALLOWING FOR
A FEW LINGERING SHOWERS EARLY WED MORNING BEHIND THE MAIN LINE OF
STORMS. HIGH PRESSURE BUILDS ACROSS THE REGION WED INTO THURSDAY
WITH MODEST CAA PERSISTING THROUGH 12Z THU. MODELS DIFFER ON THE
DEVELOPMENT OF A COASTAL TROUGH ALONG THE NC COAST THU HOWEVER
PROLONGED NE FLOW COULD RESULT IN A PERIOD OF CLOUDS AND A FEW
SPRINKLES ALONG THE COAST INTO THU. HIGHS WED MAINLY 70-75...LOWS
WED NIGHT AROUND 50 NW TO AROUND 60 SE...HIGH IN THE 70S ON THU.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE PUSHES FRONTAL BOUNDARY FURTHER OFFSHORE THURSDAY
NIGHT. RIDGE BUILDS OVER REGION THROUGH SATURDAY. REMAINING WARM
WITH H85 TMPS SUPPORTING HIGHS AROUND 80 FRIDAY...L80S SATURDAY.
LOWS M50S NW AREAS TO L-M60S SERN COASTAL AREAS.

LATEST MODEL GUIDANCE CONTINUES TO SLOW THE APPROACH OF NEXT COLD
FRONT...NOW PROGGED SATURDAY NIGHT INTO EARLY SUNDAY. DVLPNG LEE
TROF MAY PRODUCE AN ISLTD SHWR ACROSS NWRN AREAS LATE SAT AFTRN.
LIMITED MOISTURE / INSTABILITY SEEN WITH NEXT FRONT WITH THE BEST
SUPPORT FOR MEASURABLE PCPN ACROSS NORTHERN HALF OF FA. WILL CARRY
30 POPS SAT NITE THERE WITH FROPA...SLGHT CHC SOUTH. KEPT THUNDER
OUT OF GRIDS FOR NOW. LOWS M50S-L60S.

MODEL SOLNS DIVERGE SUNDAY AS A SECONDARY FRONT PROGGED ACROSS THE
REGION. GFS MUCH WETTER THAN ECMWF. WILL CARRY SLGHT CHC SHWRS ATTM
GIVEN THE UNCERTAINITY. COOLER WITH HIGHS L-M70S.

DRYER AND COOLER EARLY NEXT WEEK AS ANTHR HIGH PRESSURE SYSTEM
BUILDS INTO THE AREA. HIGHS 70-75. LOWS M40S-M50S.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A STRONG COLD FRONT APPROACHING FROM THE WEST WILL DRIVE A S WIND OF
15 TO 20KT WITH GUSTS UP TO 35KT THROUGH THE AFTERNOON. NUMEROUS
SHRA/TSRA WILL AFFECT THE TAF SITES THIS AFTERNOON AND INTO THIS
EVENING. THERE WILL ALSO BE THE POSSIBILITY OF STRONG/SEVERE
THUNDERSTORMS WITH DAMAGING WIND GUSTS BEING THE MAIN
THREAT...ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE THROUGH THE
AFTERNOON. THE COLD FRONT WILL PUSH THROUGH THE AREA BY LATE
TONIGHT/EARLY WEDNESDAY MORNING BRINGING AN END TO
SHOWERS/THUNDERSTORMS AND PRODUCING A WIND SHIFT TO THE NNE. ANY IFR
CONDITIONS DURING THE AFTERNOON AND EVENING WILL BE BRIEF AND
CONFINED TO STRONGER SHOWERS AND THUNDERSTORMS. PATCHY STRATUS IS
POSSIBLE LATER TONIGHT INTO EARLY WEDNESDAY MORNING ESPECIALLY NEAR
THE COAST. HIGH PRESSURE RETURNS TO THE WEEKEND LATER IN THE WEEK.

&&

.MARINE...
WARM FRONT HAS LIFTED NORTH OVER THE WATERS THIS MORNING WITH SLY
WINDS 15 TO 20 KTS AND GUST OF 25 KT OBSERVED. AS A STRONG COLD
FRONT APPROACHES ERN VA TODAY...A TIGHTENING LOW LEVEL GRADIENT WILL
RESULT IN A STRONG SLY SURGE OVER THE WATERS. STRONG LOW LEVEL
WINDS...40 TO 50 KTS...HAVE RESULTED IN THE ISSUANCE OF A GALE
WARNING OVER THE WATERS THIS AFTERNOON. WHILE CLOUD COVER AND WEAK
LAPSE RATES EXIST...ANY CONVECTION OR DAYTIME MIXING WILL BE ABLE TO
EASILY MIX DOWN THESE STRONG WINDS. EXPECT SLY WINDS 25 TO 30 KTS
WITH GUSTS OF 35 KT OVER THE WATERS. WAVES OF 3 TO 4 FT...LOCALLY
HIGHER...EXPECTED ACROSS THE BAY WITH SEAS BUILDING TO 5 TO 8 FT IN
THE COASTAL WATERS...WITH SEAS AS HIGH AS 9 TO 10 FT 20 NM OUT BY
00Z WED. COLD FRONT PROGGED TO REACH THE WATERS LATE TONIGHT/EARLY
WEDNESDAY MORNING WITH WINDS SWITCHING TO THE NORTH. A POST FRONTAL
NLY SURGE WILL PRODUCE WINDS 15 TO 25 KTS OVER THE WATERS THROUGH
WEDNESDAY AFTERNOON. WILL MAKE NO CHANGES TO HEADLINES THIS MORNING.

LATEST MDL/GFS-BASED GUIDANCE CONTINUES TO KEEP TIDAL DEPARTURES
ABOUT 1 TO 1.5 FEET ABOVE NORMAL...BUT REMAINING BELOW MINOR
FLOODING THRESHOLDS. THIS PROBABLY DUE TO THE SHORT DURATION OF
SOUTHERLY WIND GUSTS BEFORE SHIFTING TO THE NORTH BEHIND THE FRONT.

LONG PERIOD SWELLS ARE FORECAST TO DIMINISH TO LESS THAN 10 SECS
TUE. HOWEVER...WILL KEEP THE MODERATE RISK OF RIPS GOING GIVEN THE
HIGH IMPACT SYSTEM THAT WILL AFFECT THE AREA NEXT 2 DAYS.

&&

.EQUIPMENT...
AT SBY...NORMAL ASOS COMMS REMAIN DOWN AND ARE EXPECTED TO STAY DOWN
FOR SEVERAL DAYS. OBS ARE BEING SENT BY THE TOWER BUT THESE UPDATES
MAY NOT OCCUR AT REGULAR TIME INTERVALS...SO AMD NOT SKED WILL
CONTINUE TO APPEAR IN THE TAFS.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR ANZ635>638.
     GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR ANZ630>632-634-650-
     652-654-656.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ633.
     SMALL CRAFT ADVISORY UNTIL 2 PM EDT WEDNESDAY FOR ANZ658.

&&

SYNOPSIS...DAP
NEAR TERM...DAP
SHORT TERM...LKB
LONG TERM...MPR
AVIATION...AJZ
MARINE...SAM
EQUIPMENT...
Hazardous weather outlook, Sep 18, 11:14 AM EDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1114 AM EDT TUE SEP 18 2012

MDZ021>024-NCZ012>017-030>032-VAZ048-049-060>097-191515-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-NORTHAMPTON NC-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
1114 AM EDT TUE SEP 18 2012

...TORNADO WATCH 642 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE WEATHER TODAY...MAINLY BETWEEN
11 AM AND 7 PM. THE MAIN THREAT WILL BE FROM DAMAGING STRAIGHT
LINE WINDS...ALTHOUGH AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.
IN ADDITION...HEAVY DOWNPOURS WILL BE CAPABLE OF PRODUCING
LOCALIZED FLASH FLOODING.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ630>632-634-650-652-654-656-191515-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
1114 AM EDT TUE SEP 18 2012

...TORNADO WATCH 642 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ658-191515-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
1114 AM EDT TUE SEP 18 2012

...TORNADO WATCH 642 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ635>638-191515-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
1114 AM EDT TUE SEP 18 2012

...TORNADO WATCH 642 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER...THE
EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ633-191515-
CURRITUCK SOUND-
1114 AM EDT TUE SEP 18 2012

...TORNADO WATCH 642 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MDZ025-NCZ102-VAZ098>100-191515-
MARYLAND BEACHES-OUTER BANKS CURRITUCK-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
1114 AM EDT TUE SEP 18 2012

...TORNADO WATCH 642 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...SOUTH
HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   MODERATE RIP CURRENT RISK.

MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Sep 18, 1:41 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
141 PM EDT TUE SEP 18 2012

VAZ060-065-066-079-181820-
BRUNSWICK-LUNENBURG-MECKLENBURG-PRINCE EDWARD-
141 PM EDT TUE SEP 18 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS PRINCE EDWARD...
MECKLENBURG...LUNENBURG AND BRUNSWICK COUNTIES THROUGH 220 PM EDT...

AT 141 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NELSON...OR ABOUT 11 MILES EAST OF VIRGILINA...MOVING NORTHEAST AT 50
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FINCHLEY...ROGERS
CORNER...CHASE CITY...WIGHTMAN...WILBURN...LOVES MILL.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3668 7871 3670 7865 3689 7850 3709 7846
      3718 7839 3712 7823 3709 7822 3707 7817
      3704 7816 3701 7808 3702 7801 3699 7797
      3691 7776 3654 7821 3653 7864 3655 7874

SCALORA
Special weather statement, Sep 18, 1:58 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
158 PM EDT TUE SEP 18 2012

MDZ021-181815-
DORCHESTER-
158 PM EDT TUE SEP 18 2012

...A SHOWER WITH STRONG WIND GUSTS WILL MOVE ACROSS DORCHESTER
COUNTY THROUGH 215 PM EDT...

AT 157 PM EDT...DOPPLER RADAR INDICATED A SHOWER WITH STRONG WIND
GUSTS OVER LINKWOOD...OR ABOUT 10 MILES SOUTHEAST OF
CAMBRIDGE...MOVING NORTHEAST AT 45 MPH.

SOME LOCATIONS AFFECTED BY THIS SHOWER INCLUDE...ELDORADO...AND...
BROOKVIEW...HURLOCK.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3868 7579 3869 7576 3864 7570 3861 7570
      3850 7578 3848 7583 3846 7581 3846 7583
      3844 7583 3839 7587 3848 7607 3869 7593
      3871 7581

ZIMMERMAN
Special weather statement, Sep 18, 2:16 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
216 PM EDT TUE SEP 18 2012

VAZ048-049-060>064-068>071-181900-
AMELIA-CAROLINE-CHESTERFIELD-CUMBERLAND-FLUVANNA-GOOCHLAND-HANOVER-
HENRICO-LOUISA-POWHATAN-PRINCE EDWARD-
216 PM EDT TUE SEP 18 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS LOUISA...AMELIA...
CHESTERFIELD...CUMBERLAND...FLUVANNA...GOOCHLAND...HANOVER...
HENRICO...CITY OF RICHMOND...PRINCE EDWARD...POWHATAN AND CAROLINE
COUNTIES THROUGH 300 PM EDT...

AT 216 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF VAWTER
CORNER TO BRIERY...OR ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
LOUISA TO KEYSVILLE...MOVING EAST AT 45 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...PENDLETON...ORCHID...
LOCUST CREEK...VONTAY...MONTPELIER...GUINEA.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3753 7833 3763 7826 3769 7827 3815 7807
      3810 7783 3802 7772 3800 7764 3823 7739
      3825 7734 3727 7763 3719 7774 3719 7780
      3729 7823 3712 7824 3708 7849 3712 7851

SCALORA
Special weather statement, Sep 18, 2:18 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
218 PM EDT TUE SEP 18 2012

NCZ012-VAZ065>067-079-080-181900-
BRUNSWICK-DINWIDDIE-LUNENBURG-MECKLENBURG-NORTHAMPTON-NOTTOWAY-
218 PM EDT TUE SEP 18 2012

...A BAND OF SHOWERS WILL MOVE ACROSS NORTHAMPTON...MECKLENBURG...
LUNENBURG...BRUNSWICK...DINWIDDIE AND NOTTOWAY COUNTIES THROUGH 300
PM EDT...

AT 219 PM EDT...DOPPLER RADAR INDICATED A BAND OF SHOWERS ALONG A
LINE EXTENDING FROM PATTERSONS STORE TO 15 MILES SOUTHWEST OF
RICHARDSON...OR ALONG A LINE EXTENDING FROM BLACKSTONE TO OXFORD...
MOVING NORTHEAST AT 45 MPH.

LOCATIONS IN THE PATH OF THESE SHOWERS INCLUDE...SPAINVILLE...LAFOON
CORNER...WELLVILLE...PALMER SPRINGS...WILSONS...SOUTH HILL.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3719 7813 3723 7793 3719 7780 3719 7774
      3727 7761 3723 7756 3722 7748 3654 7790
      3654 7848

SCALORA
Special weather statement, Sep 18, 2:56 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
256 PM EDT TUE SEP 18 2012

VAZ062>064-067>074-076-181945-
AMELIA-CAROLINE-CHESTERFIELD-ESSEX-GOOCHLAND-HANOVER-HENRICO-KING AND
QUEEN-KING WILLIAM-NOTTOWAY-POWHATAN-RICHMOND-
256 PM EDT TUE SEP 18 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS AMELIA...CHESTERFIELD...
GOOCHLAND...HANOVER...HENRICO...CITY OF RICHMOND...CITY OF COLONIAL
HEIGHTS...POWHATAN...ESSEX...RICHMOND...KING AND QUEEN...KING
WILLIAM...CAROLINE AND NOTTOWAY COUNTIES THROUGH 345 PM EDT...

AT 256 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF NANCY
WRIGHTS CORNER TO NOTTOWAY...OR ALONG A LINE EXTENDING FROM 18 MILES
NORTHWEST OF BOWLING GREEN TO CREWE...MOVING EAST AT 45 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...CEDAR FORK...
CORBIN...WOODFORD...RAPPAHANNOCK ACADEMY...PORT ROYAL...SPARTA.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3816 7707 3809 7703 3808 7694 3812 7688
      3760 7709 3762 7709 3755 7723 3749 7718
      3732 7727 3722 7744 3727 7764 3715 7790
      3709 7790 3709 7811 3776 7787 3774 7779
      3801 7769 3800 7764 3826 7734

SCALORA
Special weather statement, Sep 18, 3:00 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
300 PM EDT TUE SEP 18 2012

VAZ063-065-066-072-079>082-087-088-181945-
BRUNSWICK-CHARLES CITY-DINWIDDIE-GREENSVILLE-HANOVER-KING
WILLIAM-LUNENBURG-MECKLENBURG-PRINCE GEORGE-SUSSEX-
300 PM EDT TUE SEP 18 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS HANOVER...CHARLES CITY...
KING WILLIAM...MECKLENBURG...LUNENBURG...CITY OF HOPEWELL...
BRUNSWICK...DINWIDDIE...GREENSVILLE...CITY OF PETERSBURG...PRINCE
GEORGE...CITY OF EMPORIA AND SUSSEX COUNTIES THROUGH 345 PM EDT...

AT 300 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF
SUTHERLAND TO 7 MILES SOUTH OF PALMER SPRINGS...OR ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF MOSELEY TO 5 MILES NORTHWEST OF
WARRENTON...MOVING EAST AT 40 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...COCHRAN...WALKERS...
ROCKY RUN...FIVE FORKS...DINWIDDIE...BURGESS.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3702 7802 3699 7789 3714 7790 3727 7761
      3722 7752 3724 7738 3731 7736 3739 7722
      3748 7719 3747 7713 3757 7703 3760 7706
      3762 7699 3747 7713 3743 7706 3677 7731
      3667 7749 3663 7737 3654 7739 3654 7829

SCALORA

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 11:11 AM EDTSpecial Weather StatementAKQLunenburg, Mecklenburg49 min
Sep 18, 11:26 AM EDTSpecial Weather StatementAKQCharles City34 min
Sep 18, 12:01 PM EDTSpecial Weather StatementAKQJames City, King and Queen, Middlesex, New Kent, Northumberland, Richmond29 min
Sep 18, 12:21 PM EDTSevere Thunderstorm WarningAKQKing and Queen, Lancaster, Middlesex, Northumberland, Richmond39 min
Sep 18, 1:33 PM EDTSpecial Weather StatementAKQCumberland, Fluvanna, Louisa, Prince Edward47 min
Sep 18, 1:41 PM EDTSpecial Weather StatementAKQLunenburg, Mecklenburg39 min
Sep 18, 2:16 PM EDTSpecial Weather StatementAKQAmelia, Cumberland, Goochland, Hanover, Louisa, Powhatan and 1 more44 min
Sep 18, 2:18 PM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, Lunenburg, Mecklenburg, Nottoway42 min
Sep 18, 2:56 PM EDTSpecial Weather StatementAKQAmelia, Caroline, Chesterfield, Hanover, Henrico, King William and 4 more49 min
Sep 18, 3:44 PM EDTSpecial Weather StatementAKQCharles City, Essex, Henrico, James City, King and Queen, King William and 6 more61 min
Sep 18, 3:49 PM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, Greensville, Prince George, Southampton, Surry and 3 more56 min
Sep 18, 4:01 PM EDTAreal Flood AdvisoryAKQBrunswick, Lunenburg, Mecklenburg2 hr
Sep 18, 4:15 PM EDTAreal Flood AdvisoryAKQAmelia, Brunswick, Chesterfield, Dinwiddie, Nottoway, Prince George and 3 more105 min
Sep 18, 4:41 PM EDTSpecial Weather StatementAKQCharles City, Gloucester, James City, King and Queen, Lancaster, Middlesex and 5 more64 min
Sep 18, 4:55 PM EDTSpecial Marine WarningAKQ95 min
Sep 18, 5:46 PM EDTSpecial Weather StatementAKQGloucester, Isle of Wight, James City, Lancaster, Mathews, Middlesex and 9 more49 min
Sep 18, 6:26 PM EDTSpecial Marine WarningAKQ34 min
Sep 18, 6:34 PM EDTSpecial Weather StatementAKQAccomack, Northampton41 min
Sep 18, 6:46 PM EDTSpecial Marine WarningAKQ74 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.